How long after filler injections (Restylane, Botox, etc) must you wait to perform microdermabrasion or light chemical peels?
Microdermabrasion or Chemical Peel After Injectable Filler?
Doctor Answers (5)
Microdermabrasion and peels after filler
Chances are if you were either to have microdermabrasion or a light to medium depth chemical peel immediately, you would probably be fine, however, my preference would be to wait 10 days to 2 weeks, until the swelling and bruising from the filler have fully resolved. Botox also takes approximately 2 weeks to achieve the full effects.
Microdermabrasion or Chemical Peels after Botox or Fillers
Chemical peels, wait for 2 weeks.
Microdermabrasion, can do immediately. Just minimize sun exposure by using hats and sunscreen.
Also, make sure you don' t have cold sores on lips. The stress of injections and microdermabrasion can cause a cold sore (herpetic break out) and you will need to use Valtrex.
Web reference: http://www.janjuafacialsurgery.com
I'd wait two weeks
Although many will say that you could do everything at once. I think that because your going to swell from the filler you might want to wait a week or two to allow any bruising or swelling to resolve before you proceed with microdermabrasion. Now if you're considering the Vi peel than doing any or all together would be okay as this is not as severe a peel as others. This is all very surgeon dependent.
You might also like...
Microdermabrasion and Injectable Fillers may be performed the same day.
You'll probably want to have the microdermabrasion performed first. Then your doctor can place topical anesthetic, and perform the Filler procedure. Also, we routinely combine light chemical peeling with microdermabrasion.
I hope this helps, and best regards.
No definitive answer when to do peels or microdermabrasion after filler injection
I want to make a simple clarification. Botox is NOT a filler. It is used to relax muscles which cause wrinkles but not fill creases, depressions or grooves.
Generally, I would advise waiting at least 1-2 weeks but this is based on my personal experience. I believe it could be done sooner but Botox takes about 3-5 days to take effect and fillers may cause bruising for up to 7-10 days.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.